MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the metal stiffening cannula was unable to be removed from the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter during a percutaneous transhepatic cholangio-drainage procedure.The stiffening cannula was inserted into the drainage catheter over a wire guide.The physician attempted to remove the stiffening cannula from the catheter after advancing them as a unit to the target site, however the cannula became stuck after 3cm of removal.The catheter and cannula were removed from the patient as a unit and a competitor's drainage catheter was used to complete the procedure successfully.No adverse effects to the patient have been reported.No damage was noted to the device package.The product was stored vertically on a wall hook.The fixed disk was not used to secure the catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.Cook japan received a complaint from a representative at the (b)(6), the supplied stiffening cannula was inserted into the ult8.5-38-25-p-5s-cldm-wf-hc, ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter, lot number 13999960 and then the drainage catheter was placed over a wire guide (uchida 0.035inch, 145cm).The physician attempted to remove the stiffening cannula from the catheter after advancing them (as a unit) to the target site, but it got stuck around 3.0 cm.As a result, the catheter and cannula were removed from the patient as a unit.A competitor's drainage catheter was used instead to complete the procedure.The procedure was completed without problems.There have been no adverse effects to the patient reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection, functional test, and dimensional verification of the returned product, were conducted during the investigation.The customer returned one ult8.5-38-25-p-5s-cldm-wf-hc, ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter, lot number 13999960 with the metal stiffening cannula and blunt stylet inserted into the catheter.During table top testing, the dtn stiffening cannula was removed from the catheter without encountering difficulty.The stiffening cannula did exhibit a slight bow with no presence of damage to the catheter.The catheter tubing was cut to obtain measurements.The inner diameter of the catheter and outer diameter of the stiffener measured within specification.Additionally, a document based investigation evaluation was performed.A device master record (dmr) review was performed, and device drawings, quality control procedures and manufacturing instructions associated with the complaint were identified.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for lot 13999960 and relevant sub-assembly lots record no relevant non-conformances.A database search revealed no other complaints have been reported for the device lot.Cook also reviewed product labeling.The product ifu, [t_multi_rev5] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to for its configuration.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, and ifu suggest no evidence that the device was manufactured out of specification or that there are nonconforming devices in house or out in the field.Although the investigation could not replicate the customers difficulty, for trending purposes, the root cause category would fall under cause traced to component failure, without any design or manufacturing issue.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12460222
Report Number1820334-2021-02144
Device Sequence Number16445840
Product Code GBO
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)240601(10)13999960
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2024
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number13999960
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UCHIDA 0.035INCH, 145CM; UCHIDA 0.035INCH, 145CM
Patient SexUnknown